Couldn't find what you looking for?

TRY OUR SEARCH!


I’ve developed very bad allergy and had to get several corticosteroid injections. My face and throat were swollen and my wife had to call 911. Anyway that is no longer what worries me. After that I’ve developed decreased sex drive. So I wonder if cortisone injection can lower testosterone count.

Loading...


Well, it should not decrease it. It is not known that corticosteroids decrease level of testosterone. They are drugs indicated in inflammation and not anabolic steroids that have influence on testosterone synthesis. Really high doses would be required to cause such disorder. So, I believe that that cortisone injection that you got is not responsible for your low testosterone count.
Reply

Loading...

I can't say if my level of testosterone has decreased after getting a cortisone shot in my knee, but I notice it is much more difficult to maintain an erection. Before this shot I was pretty much able to produce an erection on demand. It's all so different now. :'(
Reply

Loading...

I have to admit that I'm having the exact same problem, but from a female's side. I had 2 cortisone injections in my knee in January, and since then, haven't been able to reach orgasms even close to how they were before. I thought it was just a stage in my cycle at first, but after a month, the only thing that made sense was that Testosterone levels are reduced by cortisone, and the orgasm could be negatively altered by lack of testosterone. So it all makes sense. I just want to know if my Testosterone levels will will get back to normal again...? and when...?
Reply

Loading...

I think asking a doctor id Cortico Steroid injections lower testosterone will all be the same answer, no. Why? Because there is no data to support this. Why? Because I believe there was never any research done on it. I too had multiple injections (6 Selective Root Nerve Blocks) in my facet joints at my L3/L4 & L4/L5 levels both sides. I had 6 total injections within a 3 month period.....I heard you're only supposed to have 3 per year. No I have an increase in my A1C levels and my liver enzymes are slightly elevated, in addtion to my testosterone being at only 85.......and I'm 45 years old!!! Low range is: 280 for my age!!!! I am...well, was very athletic but my energy level has dropped considerably. The next doctor that tells me that they don't think Cortico Steroids doesn't effect testoertone levels I will kick in the balls!
Reply

Loading...

Back in 1990-1992 I got a round of about 30 cortisone shots in my shoulder, I believe this is partially responsible for the low T and several other issues I'm currently dealing with.

Reply

Loading...

I am at my last resort before consulting a specialist in urology. I have tried all sort of personal measures and sexual products and performance boosters our there ( that I know of) and tracked back to pin-point when this all began. Which brings me to launching this specific search online. ...and here I am, landing on your posting and discussion. I had my lower back cortisone shot in July of 2013, and since then I have not been the same "by a mile." After my shot in the lower back, I COMPLETELY lost all desire, and could not even get a "hint" of an erection if I had the most provocative of sexual stimulation. That situation lasted until The begining of December 2013. Now I am able to get an erection, but it is very weak, requires continuous physical by my girlfriend or me to be maintained, and still does no last a 1/4 of how long it used to prior to my shot. I am desperate for answers and completely mentally wrecked by this new state of being. I dont know what the future holds for me if this continues.
Reply

Loading...


I kind of understand what your going through.
I had cortisone shots also. I had 6 over a 6 week period. My last one was the 1st week of December.
I have been tested and me T was 166 in my first test 148 in the 2nd and 196 in my last test.
I have not had the ercetion problem. However I do have Zero labido I have sex when my wife comes at me if not nothing missed.
That sucks cause I'm 34.
Either way I have seen a few once says its the shot that caused this however. other say it has nothing to do with it.
please let me know if you have more info....
Reply

Loading...

So i start searching for info on taking my first testosterone injection if i recently had a cortisone shot and come upon this blog. Hmmm, now it has me thinking. I had a cortisone shot in my left shoulder two years ago and then eventually went to dr because of being exhausted for no reason... I had thyroid and testosterone checked and thyroid came back slightly low and testosterone was 386 which dr said was low for my age of 36.5. At the time i figured the lower sex drive being from getting older. Then over the next two years i started getting injured a lot and it would take a long time to heal. I was starting to be more exhausted and actually injured right should and had cortisone shot in it. I was having blood work done again and had the dr run the testosterone levels again and it came back 273. So the 386 was in the 80-85 yr old and there was no one older than that so i guess 273 is an 80-85 yr old with low T lol. After researching testosterone i felt like all my injuries along with low sex drive and feeling exhausted were from low T but never thought about cortisone shot causing the low T.
Reply

Loading...

I have four shots of depomedrol a year, two for basal thumb arthritis and two for knee arthritis. My free T count stays around 600. I'm 55. I've experienced absolutely no impact on my libido, erectile function or T levels.
Reply

Loading...


Hello All, I have a similar situation to J39. On 4/22/14, I had a cortisone injection (my 1st cortisone injection ever) in my lower right back area in the SI joint. The procedure was well tolerated initially by myself and drastically reduced my back pain in the SI joint area, which it was supposed to do. About 2 to 3 weeks after the procedure, I noticed that I had gradually lost my sexual desire during that time and now, I'm still gradually slipping further in this area in that over the past 2 to 3 weeks, I now have ED where it's extremely difficult to get an erection. I want to say that I NEVER had these issues before the injection. I asked my orthopedic surgeon about side effects and was never told about the possibility of loss of sexual function, so I was not looking for this problem, as it just happened and then I looked for an answer and deduced that the injection was the cause due to very little other changes in my life than before the injection. .Also, in general, everything in my life like my diet, exercise, mental well-being, female companionship, and work has changed very little compared to before the injection. I asked my orthopedic surgeon's nurse practitioner about this issue where I had lost sexual desire and she said that the symptom will go away, but didn't say when. I absolutely hate that I was not told about this potential side effect earlier.
J39, have your symptoms improved any further since your last posting? What did your Dr. advise you to do? Did you only have one cortisone shot like me or a series of them and where in your lower back was the shot(s)?
Reply

Loading...

Can we get a reply? I'm having the same issues. How long did it take for sex drive to come back? Or did it?
Reply

Loading...


I'm the Guest from before who had similar issues to J39. It has been 7 months since my only corticosteroid injection in SI joint of Depomedrol and I still have the greatly decreased sexual desire and ED compared to before the shot, but it is improved compared to what it was early on. About 4 months ago, I went to my primary physician and had my hormones checked. The Dr. told me that my hormones were at normal levels including my testosterone, which he said was in the 630's and my age is in the mid-40's. The problem is that I don't know what my testosterone was before the injection to have something to compare it to. I think it's important to mention that I get a physical with blood and urine test annually and my results are typically within normal levels on everything they run tests on. I'm very confident that my issues were caused by the injection, as things haven't changed much in my life compared to before the injection, but I can't isolate it to being testosterone levels, as it could be some other issue caused by the shot that we don't know of. I'm thinking of reporting the issue to the big class action website as it would make sense if a group of us would get a class action suit going for these issues caused to myself and others who may be hesitant to talk about sexual issues. There is strength in numbers and one individual typically cannot afford to take on a major drug company. I want to say that there is a time limit to filing a personal injury lawsuit and most states have a 2 or 3 year statute of limitations deadline to file a suit.
Reply

Loading...


Thanks for replying. I was given Decadron. Do you remember exactly what you were given?
Reply

Loading...

The only side effects i was warned of was high blood pressure and that I wouldn't feel good for a few days. Well, I am 30 days in and feel worse than ever. With the ED and Low Libido and trying make a baby with my wife, I think a lawsuit is in order.

Reply

Loading...